MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED 68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED 68 REPERFUSION CATHETER; NRY
Catalog Number RED68KIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system red 68 reperfusion catheter (red68), a neuron max 6f 088 long sheath (neuron max), a non-penumbra stent retriever, and three non-penumbra catheters.The patient¿s anatomy was noted to be tortuous.One pass was performed using the red68 and the stent retriever.The red68 and the stent retriever were withdrawn together following the pass.After removal, damage described as a crack was observed at the distal end of the red68.The red68 was removed in its entirety, and no fragments remained in the patient.A new red68 was advanced through a non-penumbra catheter to the target location.One pass was completed using the red68 and the stent retriever.While attempting to remove the stent retriever, the stent retriever was stuck and could not be retracted into the red68.The red68, stent retriever, and non-penumbra catheter were removed from the patient.After removal, damage described as a crack was observed on the red68.The red68 was removed in its entirety, and no fragments remained inside the patient.The procedure was completed using a new red68.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed and on the initial mfr report and is being corrected on this follow-up mfr report: 1.Section h box 10.Related report numbers.

Brand Name
PENUMBRA SYSTEM RED 68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24877523
Report Number3005168196-2026-00125
Device Sequence Number10028886
Product Code NRY
UDI-Device Identifier00815948024113
UDI-Public00815948024113
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K211411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRED68KIT
Device Lot NumberH00008701
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/14/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale